Sighs...low #s continuing

dagger1234
By dagger1234 Latest Reply 2014-01-15 20:15:54 -0600
Started 2014-01-13 19:51:45 -0600

I just got off insulin a few days ago because my blood sugar #s was low. I was upped on my metformin dosage from 500 to 1000mg a day but my #'s are still low. My lowest of all time now has been a 51. I haven't gotten any massive symptoms too from being low except for being shaky but I am normally shaky when I'm hungry. Now I am scared that w/o feeling the symptoms of hypoglycemic , it's going to be dangerous :( .

I don't see my doctor until next week. I've tried calling my diabetic counselors but they never answer until days later, or sometimes not even at all. I am worried.

Has anyone been off insulin and just strictly on meds and experiencing same thing as me? Sighs*


9 replies

Glucerna
Glucerna 2014-01-14 09:21:00 -0600 Report

You should be able to call your doctor's office and let them know what's going on. Also make sure that you're eating balanced meals at regular intervals throughout the day. ~Lynn @Glucerna

dagger1234
dagger1234 2014-01-15 17:54:01 -0600 Report

I still havent received a phone call back from them yet. This is just pissing me off! I also called in today because I forgot to schedule an appointment with the ENDO to check more of my blood because of my low BS levels, but to no avail, they arent answering either. Why be in the health profession, if they arent no use of HELP!

Glucerna
Glucerna 2014-01-15 20:15:54 -0600 Report

I'm so sorry that the doctor's office isn't calling you back. I know this is incredibly frustrating. ~Lynn @Glucerna

jigsaw
jigsaw 2014-01-14 08:30:05 -0600 Report

Only your doctor is qualified to figure out the cause of your low blood glucose. There are a few things that I'll mention, in case you haven't considered them already. How accurate is your meter? I own 5 meters, and some read as much as 50 points different. I use a meter that comes close to my endo's lab report. Keep in mind that meters have a +/- 20% error factor. If your meter readings seem to be in line with your a1c, then look elsewhere for a solution.

Do you take some fast acting carbs when you experience a low? That is the most common and quickest remedy recommended by doctors and at least until you figure out the cause.

Unlike some diabetic meds, Metformin is not likely to cause a low. It works predominantly on the liver, and not the pancreas. Medications that fall into the category of Sulfonylureas, such as glimepride and glipizide can cause blood glucose lows. Sulfonylureas work on the pancreas, and help to increase insulin production.

Here is a link that might help:
https://www.joslin.org/info/oral_diabetes_med...

101 Diabetics
101 Diabetics 2014-01-13 21:00:06 -0600 Report

I've never experienced what you are going through. But, thank God, you are doing better!

dagger1234
dagger1234 2014-01-13 21:00:40 -0600 Report

Thank u. I'm just worried is All

101 Diabetics
101 Diabetics 2014-01-13 21:26:16 -0600 Report

dagger1234, you have every reason to be worried! Don't take any chances. Keep pounding the medical facilities to give you the info you need.

Nobody really told me anything. I just starting pounding the internet for info, and what I found has helped me.

dagger1234
dagger1234 2014-01-13 21:27:21 -0600 Report

The other sites are not active either so I'm sol. I like getting answers and or inputs ASAP. Some sites are not accurate or does not give me answers that's why. :/

Sugar Nana
Sugar Nana 2014-01-14 05:53:57 -0600 Report

A friend of mine was hoing through the same thing. They reduced the metformin and she had to eat a carb snack before she went to bed.

Next Discussion: Awesome idea! »